News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: First Abnormal Menstrual Period after Sexual Intercourse


 yclia - Tue Sep 16, 2008 3:45 pm

I am 22 years old. For about 4 years now my period has become predictable to say the least. For the first day it is light; the scond day it is very heavy, it stops on the third day; moderate on the fourth; light on the fifth. It comes about every 28days. I have been sexually active from the age of 18. I had been celibate for the last two years and just recently had sexual intercourse. Two days after thid sexaual in encounter, period came; for the first time it was early. i noticed it was abnormal. Although I saw blood when i used the bathroom; my pad was clean. This occurred for about 2 days. It has now been 5 days of my period being heavy. i have been clotting for 4 days with the clots being progressively smaller. i am now on day 6. Also, I always get breast swelling/soreness and premenstrual cramps; all of which did not occur this time around. It was not until Day 5 that I experienced cramps. Should I be concerned that my period was early and has no followed its normal regimen. Should I see a doctor?
 Debbie Miller, RN - Sat Oct 04, 2008 7:46 pm

User avatar Hello,
I don't think you have cause for alarm yet. It is actually normal for periods to vary in timing, consistency, light/heavy, etc. Women who are totally predictable without the aid of the pill are actually in the minority. If heavy bleeding persists it is wise to have it checked as anemia could result, but it is rarely indicative of anything more serious than hormonal fluctuation and varying amounts of menstrual fluid - with the lining being more thickened at times. Sometimes these can be regulated by taking an oral contraceptive for a time, should this become an ongoing concern.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here